×

zbMATH — the first resource for mathematics

On the factorization criterion for quantum statistics. (English) Zbl 1117.81315
Summary: We discuss some fundamental statistical notions for a quantum system in the simplest case when only a finite number of different states is possible and all states are pure. Thus our non-commutative statistical space is described a finite system of unit vectors \((\varphi _\theta ,\, \theta =1,\dots , n)\) in a Hilbert space \(H\). Each statistics is described by a self-adjoint operator \(S\) in \(H\). We define the sufficiency of \(S\) in some natural way motivated by the classical factorization criterion. We show that a generalization of the Blackwell-Rao theorem cannot be obtained. Moreover, some linear space containing all non-biased estimators with minimal variance is described. In fact, this space is huge, compared to the commutative case.

MSC:
81P15 Quantum measurement theory, state operations, state preparations
81Q10 Selfadjoint operator theory in quantum theory, including spectral analysis
62B05 Sufficient statistics and fields
81P68 Quantum computation
PDF BibTeX XML Cite
Full Text: EuDML
References:
[1] DVUREČENSKIJ A.: Gleason’s Theorem and its Applications. Kluwer Academic Publisher, Dordrecht, 1993. · Zbl 0795.46045
[2] HELSTROM C. W.: Quantum Detection and Estimation Theory. Academic, New York, 1976. · Zbl 1332.81011
[3] HIAI F.-OHYA M.-TSUKADA M.: Sufficiency, KMS condition and relative entropy in von Neumann algebras. Pacific J. Math. 96 (1981), 99-109. · Zbl 0473.46044
[4] HOLEVO A. S.: Probabilistic and Statistical Aspects of Quantum Theory. North-Holland Series in Statistics and Probability, Vol. 1, North-Holland Publ. Comp., Amsterdam-New York-Oxford, 1982. · Zbl 0497.46053
[5] LUDWIG G.: An Axiomatic Basis for Quantum Mechanics, Vol. 1. Derivation of Hilbert space structure. Springer-Verlag, Berlin, 1985. · Zbl 0582.46065
[6] von NEUMANN J.: Mathematical Foundations of Quantum Mechanics. Princeton Univ. Press, Princeton, NJ, 1955. · Zbl 0064.21503
[7] SCHERVISH M. J.: Theory of Statistics. Springer-Verlag, New York, 1995. · Zbl 0834.62002
[8] STRATILA S.: Modular Theory in Operator Algebras. Editura Academiei/Abacus Press, Bucuresti/Turnbridge Wells, Kent, 1981. · Zbl 0504.46043
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.